Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this heat advisory at Jul 17, 2012, 3:35 PM CDT for 34 counties in Missouri; 4 counties in Kansas. It took effect at Jul 18, 2012, 12:00 PM CDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:35 PM CDT (20:35 UTC)
- In effect from
- Jul 18, 2012, 12:00 PM CDT
- Expired
- Jul 21, 2012, 3:18 AM CDT
- In force
- 63 hr
- Issued by
- NWS Kansas City, MO
All 38 counties
Atchison County, KS, Doniphan County, KS, Linn County, KS, Miami County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:23 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 12:23 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 PM CDT Tue Jul 17 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Similar conditions to the start of the week are expected today...dry and hot with some afternoon cumulus developing once the morning inversion mixes out. These clouds will do little to keep the temperatures from rising to near 100 degrees as the upper ridge continues to be entrenched over the area. That along with extremely dry soil conditions will allow rapid warm up today. One limiting factor to a heat advisory today is the surface dewpoint which will once again keep the heat indices less than 100F deg. As we head into Wednesday and Thursday...the models are all indicating the thermal ridge at 850 MB noses into CWA and so temperatures and corresponding heat indices will be on the rise. Will have the day shift look at headlines for Thursday as forecasted indices are around 105F in the afternoon. We still will have fairly decent recovery overnight thanks to the dry soil conditions. However...will have to monitor for this being offset by a slight increase of low level moisture from the south. Another complicating factor in the forecast for later this week is the possibility of some convection...mainly in the northeastern zones from Wednesday afternoon through Thursday. This activity will not likely be too widespread given the very weak dynamics associated with the front. Will keep the probabilities on the low side for now. The extended forecast features much the same...and the analogs for this regime are 1988 and 1989 and we are approaching the 1980 summer analog as well. More drought information is available on the web page at http://weather.gov/kc Adolphson && .AVIATION... For the 18z TAFs, VFR conditions are expected to persist through the forecast period. Scattered cumulus with bases between 5-6 kft will develop over the next 1-2 hours and then slowly mix out by this evening. South southwest winds around 10 to 12 kts with marginally higher gusts this afternoon will decrease to around 5 kts overnight while turning gradually to the south. Laflin && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Jul 17, 12:36 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1236 PM CDT TUE JUL 17 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1236 PM CDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL RISE INTO THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON...WITH HEAT INDICES REACHING THE LOWER 100S DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASINGLY HOT TEMPERATURES ARE FORECAST THROUGH THE REST OF THE WEEK. DAYTIME HIGHS WILL BE IN THE UPPER 90S TO LOWER 100S...AND LOW TEMPERATURES WILL DROP ONLY INTO THE LOWER 70S. IN ADDITION...A SLIGHT INCREASE IN MOISTURE WILL RESULT IN HEAT INDEX VALUES AROUND 105 DEGREES BEGINNING ON THURSDAY AND CONTINUING THROUGH AT LEAST SATURDAY. THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS THURSDAY OR FRIDAY MAINLY OVER THE NORTHEASTERN HALF OF THE FORECAST AREA WHERE A WEAK FRONT WILL STALL. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LAFLIN
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:35 PM CDT | Excessive Heat Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 8 days |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.